Alert archive / Florida / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 92, NWS Jacksonville, FL

May 7, 1999Alachua County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at May 7, 1999, 1:30 PM EDT for Alachua County, Florida. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 7, 1999, 1:30 PM EDT (17:30 UTC)
Expired
May 7, 1999, 2:35 PM EDT
In force
65 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Alachua County, FL

The radar

The Jacksonville radar (KJAX), 110 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 2:10 PM EDTHail 1.25Gainesville, FL

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 12:15 PM EDTSevere Thunderstorm WatchSPC5 hr

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 10:30 AM EDT, 3 hours earlier.

Area forecast discussion, May 7, 10:30 AM EDT, 3 hours before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-071003-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1030 AM EDT FRI MAY 7 1999

LATEST LOOK AT 88-D SHOWS LINE OF INTENSE TO SEVERE THUNDERSTORMS
EMBEDDED IN A LARGE AREA OF LIGHT TO MODERATE RAIN RAPIDLY APPROACHING
OUR WESTERN CWA. MODIFIED 12Z SOUNDING AT JAX INDICATES VERY MOIST
UNSTABLE AIR IN PLACE. THE MAIN SEVERE THREAT WILL BE LARGE HAIL.
HOWEVER...THE WIND PROFILE ALSO SUGGESTS A TORNADO TREAT AS WELL.
ESPECIALLY AS THE THUNDERSTORMS APPROACH THE COAST AND INTERACT WITH
THE SEABREEZE.

BARRY

In the hours before

Special weather statement, May 7, 10:20 AM EDT, 3 hours 10 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-072321-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1020 AM EDT FRI MAY 7 1999

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA TODAY...

SHOWERS AND THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL MOVE
ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA TODAY.

HIGH LOCAL INSTABILITY AND COLD AIR ALOFT WILL PRESENT A SIGNIFICANT
HAIL AND DOWNBURST THREAT FROM NOON TODAY THROUGH THE EVENING HOURS.
HAIL OVER AN INCH IN DIAMETER AND WINDS TO NEAR 60 MILES PER HOUR
ARE EXPECTED IN LATE AFTERNOON DOWNBURSTS.

THE PEAK THREAT OF SEVERE WEATHER WILL START WHEN THE LINE OF CONVECTION
STRETCHING INTO THE GULF OF MEXICO BEGINS TO ENTER THE CWA.  THE
THREAT PERIOD WILL START IN THE GEORGIA COUNTIES OF ATKINSON...COFFEE
AND JEFF DAVIS AROUND NOON AND CONTINUE MOVING SOUTH AND EAST THROUGH
THE AFTERNOON.  DUE TO THE CURRENT WIND STRUCTURE...A POSSIBLE
TORNADO THREAT MAY EXIST LATER THIS AFTERNOON...PARTICULARLY IN
STRONG TO SEVERE THUNDERSTORMS WHICH APPROACH THE EAST COAST SEA
BREEZE BOUNDARY AND GAIN ROTATIONAL ENERGY FROM THAT INTERACTION.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING...LARGE HAIL...STRONG GUSTY
WINDS...AND BRIEF HEAVY DOWN POURS WITH RAINFALL RATES IN EXCESS
OF AN INCH IN THE HEAVIER STORMS.

SKYWARN STORM SPOTTER ACTIVATION MAY BE NECESSARY TODAY.

FOR ADDITIONAL INFORMATION...LISTEN TO NOAA WEATHER RADIO OR VISIT
THE NATIONAL WEATHER SERVICE JACKSONVILLE WEBSITE ON THE INTERNET AT
HTTP:WWW.NWSJAX.NOAA.GOV (LOWER CASE).

WELSH
Special weather statement, May 7, 10:20 AM EDT, 3 hours 10 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-072321-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1020 AM EDT FRI MAY 7 1999

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA TODAY...

SHOWERS AND THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL MOVE
ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA TODAY.

HIGH LOCAL INSTABILITY AND COLD AIR ALOFT WILL PRESENT A SIGNIFICANT
HAIL AND DOWNBURST THREAT FROM NOON TODAY THROUGH THE EVENING HOURS.
HAIL OVER AN INCH IN DIAMETER AND WINDS TO NEAR 60 MILES PER HOUR
ARE EXPECTED IN LATE AFTERNOON DOWNBURSTS.

THE PEAK THREAT OF SEVERE WEATHER WILL START WHEN THE LINE OF CONVECTION
STRETCHING INTO THE GULF OF MEXICO BEGINS TO ENTER THE CWA.  THE
THREAT PERIOD WILL START IN THE GEORGIA COUNTIES OF ATKINSON...COFFEE
AND JEFF DAVIS AROUND NOON AND CONTINUE MOVING SOUTH AND EAST THROUGH
THE AFTERNOON.  DUE TO THE CURRENT WIND STRUCTURE...A POSSIBLE
TORNADO THREAT MAY EXIST LATER THIS AFTERNOON...PARTICULARLY IN
STRONG TO SEVERE THUNDERSTORMS WHICH APPROACH THE EAST COAST SEA
BREEZE BOUNDARY AND GAIN ROTATIONAL ENERGY FROM THAT INTERACTION.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING...LARGE HAIL...STRONG GUSTY
WINDS...AND BRIEF HEAVY DOWN POURS WITH RAINFALL RATES IN EXCESS
OF AN INCH IN THE HEAVIER STORMS.

SKYWARN STORM SPOTTER ACTIVATION MAY BE NECESSARY TODAY.

FOR ADDITIONAL INFORMATION...LISTEN TO NOAA WEATHER RADIO OR VISIT
THE NATIONAL WEATHER SERVICE JACKSONVILLE WEBSITE ON THE INTERNET AT
HTTP:WWW.NWSJAX.NOAA.GOV (LOWER CASE).

WELSH
Special weather statement, May 7, 12:40 PM EDT, 50 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-072321-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1240 PM EDT FRI MAY 7 1999

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PART OF SOUTHEAST GEORGIA
AND MOST OF NORTHEAST FLORIDA UNTIL 5 PM EDT...

IN SOUTHEAST GEORGIA THE WATCH INCLUDES BRANTLEY...CAMDEN...CHARLTON
...GLYNN AND PIERCE COUNTIES. IN NORTHEAST FLORIDA THE WATCH INCLUDES
ALACHUA...BAKER...BRADFORD...CLAY...COLUMBIA...DUVAL...GILCHRIST...
MARION...NASSAU...PUTNAM...ST JOHNS AND UNION COUNTIES.

A SQUALL LINE IS PROGRESSING RAPIDLY EASTWARD AND WILL MOVE ACROSS THE
THE WATCH AREA DURING THE REMAINDER OF THE AFTERNOON. THE ATMOSPHERE
OUT AHEAD OF THE SQUALL LINE IS VERY MOIST AND UNSTABLE AND UPPER LEVEL
DYNAMICS WILL COMBINE TO PRODUCE A THREAT OF SEVERE THUNDERSTORMS WITH
HAIL OVER AN INCH IN DIAMETER AND WINDS NEAR 60 MPH. THERE IS ALSO THE
POSSIBILITY OF AN ISOLATED TORNADO ESPECIALLY AS THE THUNDERSTORMS NEAR
THE COAST AND INTERACT WITH THE SEABREEZE.

HEAVY DOWNPOURS CAN ALSO BE EXPECTED WITH SOME LOCATIONS RECIEVING IN
EXCESS OF 3 INCHES OF RAIN. THERE HAVE BEEN REPORTS OF OVER 4 INCHES
OF RAIN IN THE TALLAHASSEE AREA AS THIS LINE OF STORMS MOVED THROUGH
THIS MORNING.

THESE THUNDERSTORMS ARE ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
IF YOU HAVE OUTDOOR PLANS THIS AFTERNOON...KEEP AN EYE TO THE SKY AND
BE PREPARED TO MOVE TO A PLACE OF SAFETY. IF DRIVING...BE AWARE OF
PONDING OF WATER ON THE ROADWAY.

SKYWARN STORM SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...LISTEN TO NOAA WEATHER RADIO OR VISIT
THE NATIONAL WEATHER SERVICE JACKSONVILLE WEBSITE ON THE INTERNET AT
HTTP:WWW.NWSJAX.NOAA.GOV (LOWER CASE).

BARRY
Special weather statement, May 7, 12:40 PM EDT, 50 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-072321-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1240 PM EDT FRI MAY 7 1999

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PART OF SOUTHEAST GEORGIA
AND MOST OF NORTHEAST FLORIDA UNTIL 5 PM EDT...

IN SOUTHEAST GEORGIA THE WATCH INCLUDES BRANTLEY...CAMDEN...CHARLTON
...GLYNN AND PIERCE COUNTIES. IN NORTHEAST FLORIDA THE WATCH INCLUDES
ALACHUA...BAKER...BRADFORD...CLAY...COLUMBIA...DUVAL...GILCHRIST...
MARION...NASSAU...PUTNAM...ST JOHNS AND UNION COUNTIES.

A SQUALL LINE IS PROGRESSING RAPIDLY EASTWARD AND WILL MOVE ACROSS THE
THE WATCH AREA DURING THE REMAINDER OF THE AFTERNOON. THE ATMOSPHERE
OUT AHEAD OF THE SQUALL LINE IS VERY MOIST AND UNSTABLE AND UPPER LEVEL
DYNAMICS WILL COMBINE TO PRODUCE A THREAT OF SEVERE THUNDERSTORMS WITH
HAIL OVER AN INCH IN DIAMETER AND WINDS NEAR 60 MPH. THERE IS ALSO THE
POSSIBILITY OF AN ISOLATED TORNADO ESPECIALLY AS THE THUNDERSTORMS NEAR
THE COAST AND INTERACT WITH THE SEABREEZE.

HEAVY DOWNPOURS CAN ALSO BE EXPECTED WITH SOME LOCATIONS RECIEVING IN
EXCESS OF 3 INCHES OF RAIN. THERE HAVE BEEN REPORTS OF OVER 4 INCHES
OF RAIN IN THE TALLAHASSEE AREA AS THIS LINE OF STORMS MOVED THROUGH
THIS MORNING.

THESE THUNDERSTORMS ARE ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
IF YOU HAVE OUTDOOR PLANS THIS AFTERNOON...KEEP AN EYE TO THE SKY AND
BE PREPARED TO MOVE TO A PLACE OF SAFETY. IF DRIVING...BE AWARE OF
PONDING OF WATER ON THE ROADWAY.

SKYWARN STORM SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...LISTEN TO NOAA WEATHER RADIO OR VISIT
THE NATIONAL WEATHER SERVICE JACKSONVILLE WEBSITE ON THE INTERNET AT
HTTP:WWW.NWSJAX.NOAA.GOV (LOWER CASE).

BARRY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 10:59 AM EDTSevere Thunderstorm WarningJAXHamilton, Suwannee61 min
May 7, 11:33 AM EDTSevere Thunderstorm WarningJAXColumbia62 min
May 7, 1:10 PM EDTSevere Thunderstorm WarningJAXClay, Duval60 min
May 7, 2:03 PM EDTSevere Thunderstorm WarningJAXMarion62 min
May 7, 2:48 PM EDTSevere Thunderstorm WarningJAXFlagler62 min
May 7, 3:05 PM EDTSevere Thunderstorm WarningJAXMarion30 min
May 7, 3:17 PM EDTTornado WarningJAXFlagler33 min
May 7, 12:33 PM EDTSevere Thunderstorm WarningJAXCamden62 min

Nearby

Severe Thunderstorm Warnings in Florida, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; radar from the NEXRAD Level II archive.